Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 4, 2010, 3:35 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jan 4, 2010, 4:00 PM HST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2010, 3:35 PM HST (01:35 UTC)
- In effect from
- Jan 4, 2010, 4:00 PM HST
- Expired
- Jan 5, 2010, 12:00 PM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WWHW70 PHFO 050135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST MON JAN 4 2010 HIZ022-028-051445- /O.NEW.PHFO.WI.Y.0003.100105T0200Z-100105T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 335 PM HST MON JAN 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BURKE
2 follow-up statements
721 WWHW70 PHFO 051338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST TUE JAN 5 2010 HIZ022-028-052200- /O.EXT.PHFO.WI.Y.0003.000000T0000Z-100105T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 338 AM HST TUE JAN 5 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
573 WWHW70 PHFO 052159 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1159 AM HST TUE JAN 5 2010 HIZ022-028-052300- /O.EXP.PHFO.WI.Y.0003.000000T0000Z-100105T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1159 AM HST TUE JAN 5 2010 ...WIND ADVISORY WILL EXPIRE AT NOON HST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON HST TODAY. WINDS HAVE DECRASED OVER THE SUMMITS...AND FURTHER WEAKENING IS EXPECTED THROUGH THIS AFTERNOON. THEREFORE...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT NOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:00 AM HST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 4, 10:00 AM HST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON JAN 4 2010 .SYNOPSIS... A FRONT APPROACHING THE STATE FROM THE NORTHWEST IS EXPECTED TO STALL NEAR KAUAI TONIGHT. KAUAI WILL SEE THE MAJORITY OF CLOUDS AND SHOWERS THROUGH TUESDAY...WHILE OAHU AND MAUI WILL SEE PARTLY CLOUDY SKIES WITH PASSING SHOWERS. EXPECT MOSTLY CLEAR SKIES AND A SLIGHT CHANCE OF SHOWERS OVER THE BIG ISLAND. THE SOUTHWEST WINDS WILL CONTINUE TO CARRY VOG ACROSS MOST OF THE ALOHA STATE UNTIL MID WEEK...WHEN ANOTHER FRONT PUSHES DOWN THE ISLAND CHAIN FROM KAUAI TO MAUI COUNTY WEDNESDAY AND THURSDAY. TRADE WINDS RETURN THURSDAY AND FRIDAY BEFORE WINDS BECOME VARIABLE AGAIN OVER THE WEEKEND. && .DISCUSSION... A WEAKENING FRONTAL BOUNDARY PRESENTLY LIES JUST TO THE WEST NORTHWEST OF KAUAI. SCATTERED LIGHT SHOWERS ARE ACCOMPANYING THE FRONT AS IT SLOWLY SAGS TOWARD THE EAST SOUTHEAST. A FEW NARROW BANDS OF LIGHT SHOWERS ARE ALSO SEEN EAST OF THE FRONT PROVIDING A FEW SHOWERS OVER THE REMAINDER OF THE STATE. THE FRONT LACKS SIGNIFICANT DYNAMIC SUPPORT SO HEAVY SHOWERS ARE NOT EXPECTED. WINDS WILL REMAIN SOUTHWESTERLY FOR THE NEXT FEW DAYS AS THE FRONT SLOWLY DISSIPATES IN THE VICINITY OF KAUAI. A SECOND WEAK FRONT IS FORECAST TO MOVE THROUGH PARTS OF THE STATE WEDNESDAY NIGHT AND THURSDAY. THIS FRONT WILL ALSO LACK SUPPORT SO NO SIGNIFICANT RAINS ARE EXPECTED WITH THIS FRONT AS WELL. THE SECOND FRONT IS FORECAST TO EVENTUALLY STALL OUT OVER MAUI COUNTY OR THE BIG ISLAND THURSDAY NIGHT AND FRIDAY. THE MAIN DIFFERENCE WITH THE SECOND FRONT IS THAT IT WILL BE FOLLOWED BY A WEAK AREA OF HIGH PRESSURE WHICH WILL BRIEFLY SWING THE WINDS AROUND TO LIGHT TRADES THURSDAY AND FRIDAY. THE TRADE WINDS WILL BE SHORT LIVED AS THE HIGHS ASSOCIATED SURFACE RIDGE MOVE BACK DOWN OVER THE STATE NEXT WEEKEND PUTTING THE ISLANDS INTO A LIGHT AND VARIABLE WIND REGIME ONCE AGAIN. && .MARINE... THE CURRENT WNW SWELL SEEMS TO BE RUNNING A BIT LOWER THAN MODEL GUIDANCE BUT WE WILL LEAVE THE ADVISORY UP SINCE CONDITIONS WILL BE RATHER ROUGH DUE TO THE SOUTHWESTERLY ONSHORE WINDS. A MUCH LARGER AND LONGER PERIOD WNW SWELL IS EXPECTED TO BUILD RAPIDLY TONIGHT AND TUESDAY EXCEEDING WARNING LEVELS ALONG NORTH AND WEST FACING SHORES. OPEN OCEAN SWELL HEIGHTS ARE FORECAST BY THE WAVEWATCH III MODEL TO BE UP TO NEAR 20 FEET NEAR KAUAI AND SLIGHTLY LOWER ON DOWN TO MAUI COUNTY. WITH THIS SWELL HAVING A MORE WESTERLY COMPONENT THAN THE LARGE SWELLS OVER THE PAST SEVERAL WEEKS...THE KONA SIDE OF THE BIG ISLAND WILL LIKELY SEE ITS LARGEST WAVES SO FAR THIS WINTER SEASON. SWELL HEIGHTS OFF OF THE KONA COAST ARE FORECAST TO REACH 10 FEET. SWELL SHADOWING DOWNSTREAM OF KAUAI WILL BLOCK SOME COASTS OF OAHU AND MAUI COUNTY WITH WAVE HEIGHTS VARYING GREATLY FROM PLACE TO PLACE. THERE WILL ALSO BE LOCALLY HIGHER THAN NORMAL WAVES DUE TO REFRACTION ALONG SOME SOUTHERN SHORES THAT HAVE WESTERLY EXPOSURE TO THEM. THIS SWELL WILL BE LONG LASTING WITH WARNING LEVEL SURF EXTENDING THROUGH THURSDAY. MOST OF THE COASTAL WATERS AROUND KAUAI ARE UNDER A SMALL CRAFT ADVISORY DUE THE COMBINED SEAS OF AROUND 10 FEET. THE SMALL CRAFT ADVISORY WILL BE EXPANDED TO MUCH OF THE REMAINING COASTAL WATERS LATER TODAY DUE TO THE NEW SWELL ARRIVING. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS. && BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:35 PM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.